I was diagnosed with Lupus in October this year and was started on plaquinil. 200mg 2x per day. It seems to have helped with my joint pain so far, but nothing else. I have noticed more so lately, way more bloating, terrible full feeling after eating (even if i havent' eaten much) and terrible stomach pain sometimes, even if i've already had a bowel movement. I think ive always had an issue with gas and bloating, just seems worse now. I'm also having mild to moderate pain in my upper right abdoment just under my ribs. Tends to be worse after eating. Does this sound like it's from the meds? or is it the Lupus working on my stomach? Any input would be great. I don't go to see my Dr. til April.
The thing about lupus....you never know what is going to bother you and it changes every day. I haven't had those symptoms but probably someone else will. I'm a long time plaquenil user with no side effects.
When i first started plaqunil i had alot of gas and diahrrea...but it stopped after a couple weeks. That's the only reason that i'm thinking it's NOT the meds. It was just my body getting use to it. What i'm experiencing now is not the same as when i started taking it. Makes me think it's the Lupus but wondered if it's typical of Lupus to mess with the stomach like that.
Hi. Are you taking Plaquenil *with food*? Since your bloating & stomach pain actually worsened since starting it in October, I think you should call your dr. You don't want to ignore the possibility that something else is doing this---gallbladder, or whatever---so it makes sense to ask a real doctor.
I've read that some people do better on brand-name Plaquenil than on the generic (hydroxychloroquine).
I was a "bloater" for decades, but my GI problems settled almost immediately after I started Plaquenil. GOOD LUCK! Vee
Went to Rheumy on Friday....she said the upper right stomach pain could be gall bladder, but since it's not severe wants to take a "wait and see" approach. My other issues of gas and bloating she says if from the plaquinil. She wants me to try and stick it out for another 4 months if it's not too bothersome and see if it gets better. Hopefully it does!!
Hi. If your pain *might* be from gallbladder, did your dr. warn against foods that can promote gallbladder inflammation?
I ask that because my cousin & sister both ate GOBS of peanut butter when their husbands were out of town & they didn't want to cook for one. VERY BAD RESULTS! Both ended up in ER thinking they'd had heart attacks, pain was that bad. Both were lucky: neither had to have her gallbladder removed so far, but now both know they must avoid certain high-fat foods.
In your shoes, I'd ask what to do diet-wise, etc., if gallbladder is a *possible* cause of your pain. BTW, I think gallbladder inflammation is statistically more prevalent in lupus patients, but you should ask about that, too. Wishing you no more of this, whatever is doing it! GOOD LUCK, Vee
Very interesting Vee....she didn't mention anthing about what to avoid. I try to keep track of what i'm eating to see if there is a pattern, but so far there doesn't seem to be. My Rheumy also said Lupus usually doesn't seem to attack the gall bladder, but then again i thought Lupus went for EVERYTHING! We'll see i guess.
I am new to the boards and I have been a lurker. I have not been dx with Lupus just yet( my cousin has it though). I think my Rheumy is still leaning towards Lupus instead of just Arthritis. Any my Rheumy also gave me Placqenil but I put off taking it. Any way my symptoms became worse so I decided to take the Placqunil(generic). Anyway my stomach has always been sensitive and I was warned about the stomach pains and gas. At first the stomach issues was not so bad. I started out taking just 200 milligrams once a day until my tolerance increased. That day never came!! I started in August and I started to get these stomach cramps (and nausea) unlike no other!! I thought I would have to go to the hospital!! My husband and my whole family was like stop taking out the medicine. So I did. It was also making me confused and disoriented and tired. The pains finally eased after not taking the meds for about a week or so. Also antiacids did not help the only thing that helped was ginger ale and chamomile herbal tea. If you are have long lasting pains you should see your doctor!! My doctor said no way to Placquenil.
hi.i am having the same problems. the cramps just come on all of a sudden, i have to stop what i am doing, they last about 2minutes at a time( i get 3-4 a day), i was diaginosed in june, ddnt start on plaquenil till october, and thats when the problems started, it does come with a lot of gas too, have never had any stomachy problems before ( i have sle, nepritis, raynauds and the rest)